Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

November 10, 2021Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Nov 10, 2021, 7:41 PM CST for Okmulgee County, Oklahoma. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2021, 7:41 PM CST (01:41 UTC)
Expired
Nov 10, 2021, 8:15 PM CST
In force
34 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:48 PM CSTHAIL 0.753 Sw Bixby, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 964 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
964 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

980 
WWUS84 KTSA 110141
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
741 PM CST Wed Nov 10 2021
 
OKZ060-064-066-067-070-110215-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
741 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of east central Creek,
west central Wagoner, northwestern Muskogee, northern Okmulgee and
southeastern Tulsa Counties through 815 PM CST...

At 741 PM CST, Doppler radar indicated a strong thunderstorm near
Mounds, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Broken Arrow...                   Bixby...
Glenpool...                       Haskell...
Beggs...                          Mounds...
Stonebluff...                     Bald Hill...
Liberty...                        Hectorville...
Leonard...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3574 9612 3592 9613 3598 9570 3571 9568
TIME...MOT...LOC 0141Z 267DEG 22KT 3584 9604 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

Lacy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:21 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 10, 5:21 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
521 PM CST Wed Nov 10 2021

...New AVIATION...

.SHORT TERM...
(Through Tonight)
Issued at 139 PM CST Wed Nov 10 2021

Cap continues to slowly erode this afternoon in association with
stronger forcing/low level moisture transport ahead of approaching
upper trough. Extensive cloud cover, including scattered showers
have inhibited stronger surface heating but still expect SBCAPES
to climb into the 1000-1300 J/kg range by late afternoon.

Strong to severe storms are expected to develop in the 22-00Z time
frame west of Tulsa along frontal boundary with convective line
moving into the metro by early evening. Although deep layer shear
will be somewhat marginal, steep mid level lapse rates and low wet
bulb zero heights will support the potential for severe hail.
Further south, across southeast Oklahoma, a discrete thunderstorm or
two may develop ahead of main convective line. 0-1 km shear will
increase into the 35-40 knot range in association with low level
jet and at least a limited tornado threat with large hail/damaging
winds will persist through the evening hours. In addition, brief
heavy rainfall will be possible over much of the region as PWAT
values climb to around 1.25 inches, which is 2 standard deviations
from normal. With dormant vegetation over some of the area,
localized flooding will be possible with a few of the stronger
storms.

The overall severe threat will begin to slowly diminish as line of
storms move into northwest Arkansas late this evening with the
heavier precipitation shifting east of area around 3 am.

&&

.LONG TERM...
(Thursday through next Tuesday)
Issued at 139 PM CST Wed Nov 10 2021

Cooler conditions into Thursday behind front with high temperatures
in the lower 60s. A secondary mid level vort max will rotate
around backside of stronger upper low developing over the western
Great Lakes region late Thursday night into early Friday morning.
A few light rain showers will be possible during this time across
NE OK/NW AR with a secondary surge of cooler air into the day
Friday. 1026 MB surface high pressure progged to build over the
region by Saturday morning and with light winds/clear skies,
expect the potential for a more widespread freeze. Another weak
cold front will move through on Sunday but with limited moisture
to work with, any precipitation would be light a best. As zonal
flow aloft becomes established into the early part of next week,
warmer conditions are expected with increasing southerly winds.

&&

.AVIATION...
(00Z TAFS)
Issued at 505 PM CST Wed Nov 10 2021
Cluster of thunderstorms will likely impact the NE OK TAF sites
between the 00-04Z time period with LIFR visibilities in the
stronger storms. Similar brief/tempo conditions are expected at
MLC and NW AR TAF sites later this evening. Behind the main
convective line, a brief period of stratiform precip with higher
based VFR ceilings will be possible before skies clear from west
to east between 06-09Z. Also a period of gusty northwest winds
behind the front, especially at E OK TAF sites, before decreasing
Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  63  42  55 /  80   0  20   0
FSM   49  64  42  59 / 100   0  10  20
MLC   46  63  42  58 / 100   0   0  10
BVO   42  61  40  53 /  80   0  20   0
FYV   43  60  37  54 / 100   0  10  20
BYV   45  58  40  51 / 100   0  10  10
MKO   45  61  42  54 /  90   0  10  10
MIO   43  59  40  51 /  90   0  20  10
F10   45  63  41  56 /  90   0  10  10
HHW   49  64  41  61 / 100   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Nov 10, 4:38 PM CST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
438 PM CST Wed Nov 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
438 PM CST Wed Nov 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Remainder of this Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Scattered strong thunderstorms have started to develop across
portions of eastern Oklahoma late this afternoon.  The thunderstorm
activity will likely continue to increase in coverage and intensity
into the evening hours. Some of these storms could be severe with
damaging winds and hail to the size of quarters the main concerns.
Although the overall tornado threat is limited, the potential for a
tornado or two will exist for a short time early this evening across
southeast Oklahoma. The overall severe weather potential will begin
to decrease as storms move into northwest Arkansas late this evening
although a few strong storms could persist. In addition to the
severe thunderstorm potential, localized heavy rainfall and flash
flooding are possible through the evening hours.  The heavier
precipitation will shift east of northwest Arkansas between Midnight
and 3 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...High Wind Potential.
SATURDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A reinforcing cold front will pass Thursday night with gusty
northerly winds and cooler temperatures on Friday. Dry and cooler
weather continues through the weekend with warmer temperatures and
a return to southerly winds by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 10, 6:47 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CST Wed Nov 10 2021

OKZ054>056-110130-
Osage OK-Nowata OK-Washington OK-
647 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of east central Osage,
central Washington and western Nowata Counties through 730 PM CST...

At 647 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
west of Ochelata, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Barnsdall...
Ochelata...                       Delaware...
Lenapah...                        Bartlesville Municipal Airport...
Okesa...                          Nelagoney...
Tallant...                        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3695 9564 3666 9550 3650 9625 3668 9626
TIME...MOT...LOC 0047Z 248DEG 39KT 3662 9606

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Nov 10, 6:54 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
654 PM CST Wed Nov 10 2021

OKZ055-056-110130-
Nowata OK-Washington OK-
654 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of northeastern
Washington and northern Nowata Counties through 730 PM CST...

At 654 PM CST, Doppler radar indicated a strong thunderstorm over
Wann, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
South Coffeyville...              Lenapah...
Wann...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3694 9541 3694 9543 3685 9543 3681 9594
      3700 9587 3700 9541
TIME...MOT...LOC 0054Z 251DEG 39KT 3691 9578

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Lacy
Special weather statement, Nov 10, 7:00 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CST Wed Nov 10 2021

OKZ054-055-060-061-110130-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
700 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of northwestern Rogers,
southeastern Osage, southern Washington and northeastern Tulsa
Counties through 730 PM CST...

At 700 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from near Avant to 3 miles west of Skiatook to 5 miles
east of Walnut Creek State Park. Movement was east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Owasso...
Skiatook...                       Collinsville...
Sperry...                         Oologah...
Ramona...                         Avant...
Talala...                         Vera...
Turley...                         Tulsa International Airport...
Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

&&

LAT...LON 3660 9564 3636 9568 3621 9582 3620 9624
      3622 9625 3623 9627 3638 9612 3653 9611
      3660 9581
TIME...MOT...LOC 0100Z 272DEG 35KT 3649 9604 3638 9606 3626 9618

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Lacy
Local storm report, Nov 10, 7:01 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST WED NOV 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     11 W SAPULPA            36.00N 96.31W
11/10/2021  E65 MPH          CREEK              OK   STORM CHASER

&&
Special weather statement, Nov 10, 7:01 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
701 PM CST Wed Nov 10 2021

OKZ060-064-066-067-110130-
Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK-
701 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of central Creek, west
central Wagoner, northwestern Okmulgee and southeastern Tulsa
Counties through 730 PM CST...

At 701 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
south of Kellyville, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Bristow...                        Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Mounds...                         Kellyville...
Slick...                          Jenks Riverside Airport...
Stonebluff...                     Liberty...
Hectorville...                    Leonard...

This includes Interstate 44 between mile markers 190 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3566 9646 3593 9640 3609 9585 3587 9571
TIME...MOT...LOC 0101Z 247DEG 24KT 3588 9624

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snider
Special weather statement, Nov 10, 7:41 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CST Wed Nov 10 2021

OKZ060-064-066-067-070-110215-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
741 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of east central Creek,
west central Wagoner, northwestern Muskogee, northern Okmulgee and
southeastern Tulsa Counties through 815 PM CST...

At 741 PM CST, Doppler radar indicated a strong thunderstorm near
Mounds, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Broken Arrow...                   Bixby...
Glenpool...                       Haskell...
Beggs...                          Mounds...
Stonebluff...                     Bald Hill...
Liberty...                        Hectorville...
Leonard...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

&&

LAT...LON 3574 9612 3592 9613 3598 9570 3571 9568
TIME...MOT...LOC 0141Z 267DEG 22KT 3584 9604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:00 PM CSTSpecial Weather StatementTSAOsage15 min
Nov 10, 6:17 PM CSTSevere Thunderstorm WarningTSACreek, Pawnee43 min
Nov 10, 6:20 PM CSTSpecial Weather StatementTSAWashington25 min
Nov 10, 6:26 PM CSTSpecial Weather StatementTSAOsage34 min
Nov 10, 6:38 PM CSTSpecial Weather StatementTSATulsa37 min
Nov 10, 6:43 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa47 min
Nov 10, 6:47 PM CSTSpecial Weather StatementTSANowata, Washington43 min
Nov 10, 6:54 PM CSTSpecial Weather StatementTSANowata36 min
Nov 10, 7:00 PM CSTSpecial Weather StatementTSATulsa30 min
Nov 10, 7:01 PM CSTSpecial Weather StatementTSACreek29 min
Nov 10, 7:07 PM CSTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa, Wagoner38 min
Nov 10, 7:20 PM CSTSevere Thunderstorm WarningTSANowata25 min
Nov 10, 7:20 PM CSTTornado WarningTSARogers, Tulsa10 min
Nov 10, 7:22 PM CSTSevere Thunderstorm WarningTSANowata, Rogers23 min
Nov 10, 7:23 PM CSTAreal Flood AdvisoryTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner3 hr
Nov 10, 7:26 PM CSTTornado Warning Tornado observedTSARogers, Tulsa, Wagoner34 min
Nov 10, 7:29 PM CSTSevere Thunderstorm WarningTSACherokee, Mayes, Rogers, Tulsa, Wagoner46 min
Nov 10, 7:48 PM CSTSpecial Weather StatementTSACraig27 min
Nov 10, 7:51 PM CSTTornado WarningTSAMayes, Rogers39 min
Nov 10, 8:04 PM CSTSpecial Weather StatementTSAPittsburg26 min
Nov 10, 8:06 PM CSTSpecial Weather StatementTSAChoctaw24 min
Nov 10, 8:14 PM CSTSpecial Weather StatementTSADelaware, Ottawa46 min
Nov 10, 8:15 PM CSTTornado WarningTSADelaware, Mayes30 min
Nov 10, 8:18 PM CSTSpecial Weather StatementTSAAdair, Cherokee57 min
Nov 10, 8:24 PM CSTSpecial Weather StatementTSAMuskogee36 min
Nov 10, 8:33 PM CSTSpecial Weather StatementTSAPittsburg27 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningTSADelaware33 min
Nov 10, 8:42 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware33 min
Nov 10, 8:50 PM CSTSpecial Weather StatementTSAPushmataha25 min
Nov 10, 8:51 PM CSTSpecial Weather StatementTSAMuskogee24 min
Nov 10, 8:55 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee35 min
Nov 10, 9:05 PM CSTAreal Flood AdvisoryTSACherokee, McIntosh, Mayes, Muskogee, Okmulgee, Wagoner3 hr
Nov 10, 9:17 PM CSTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah43 min
Nov 10, 9:19 PM CSTSpecial Weather StatementTSAChoctaw26 min
Nov 10, 9:22 PM CSTSpecial Weather StatementTSAPushmataha23 min
Nov 10, 9:44 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha46 min
Nov 10, 9:52 PM CSTSpecial Weather StatementTSAHaskell, Sequoyah38 min
Nov 10, 9:55 PM CSTAreal Flood AdvisoryTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 1 more3 hr
Nov 10, 10:30 PM CSTSpecial Weather StatementTSALeFlore45 min
Nov 10, 10:49 PM CSTAreal Flood AdvisoryTSALatimer, Pushmataha3 hr
Nov 10, 11:17 PM CSTSpecial Weather StatementTSALeFlore28 min
Nov 10, 9:13 PM CSTSpecial Weather StatementTSABenton, Washington47 min
Nov 10, 10:08 PM CSTSpecial Weather StatementTSASebastian37 min
Nov 10, 10:34 PM CSTSpecial Weather StatementTSAFranklin, Sebastian41 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.